MAUDE Adverse Event Report: COOK ENDOSCOPY 4 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 4 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Catalog Number MBL-4
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report.The loading catheter, barrel, trigger cord, two-way handle and irrigation adapter were included in the return.The bands were not included in the return which made it difficult to perform a complete evaluation.A visual examination of the returned device was performed.The handle was returned in the two-way position.The trigger cord was intact and not broken.The trigger cord was examined and all eight (8) deployment beads were present.The beads were verified for correct location using.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord was measured within tolerance.An evaluation of the handle wheel movement was performed and the wheel functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The band lot number associated with this complaint was researched and it can be concluded that the bands were within the acceptable date range.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Slippage of the band from the varix can occur if the endoscope is advanced beyond the banded site.The instructions for use caution the user: "passing endoscope over a previously placed band may dislodge band." prior to distribution, all 4 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic variceal ligation (evl), the physician used a cook 4 shooter saeed multi-band ligator.The bands slipped off after banding [band slips off site prematurely].The doctor tried to deploy the second, third, and even the last band.All [the bands] slipped off.The staff nurse (sn) confirmed that the suction was working as usual.Additional information was received on 28-june-2018: the bands slipped off the varix.Other than the deployed bands, a section of the device did not remain in the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
4 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7685363
Report Number1037905-2018-00310
Device Sequence Number1398519
Product Code MND
UDI-Device Identifier00827002226135
UDI-Public(01)00827002226135(17)180725(10)W3896781
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2018
Device Catalogue NumberMBL-4
Device Lot NumberW3896781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR